Alert archive / Alabama / Tornado Warnings in 2009

Tornado Warning 41, NWS Huntsville, AL

April 19, 2009Madison County, Morgan County, Alabama

NWS Huntsville, AL issued this tornado warning at Apr 19, 2009, 7:25 PM CDT for Madison County, Morgan County, Alabama. It was in force for 35 min. 1 report came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
Apr 19, 2009, 7:25 PM CDT (00:25 UTC)
Expired
Apr 19, 2009, 8:00 PM CDT
In force
35 min
Issued by
NWS Huntsville, AL
Area
Storm-based polygon

Counties Madison County, AL, Morgan County, AL

The radar

The Northeast Alabama radar (KHTX), 54 km from the middle of the area, began a volume at 00:25 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
Apr 19, 7:36 PM CDTFUNNEL CLOUDLaceys Spring, ALFUNNEL CLOUD REPORTED BY THE FIRE DEPARTMENT IN LACEYS SPRING. LOCATED SOUTH OF WHITESBURG RIDGE AND HEADED TOWARD THE RIVER.

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this tornado warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The watch it was issued in

The SPC watch in force over the same counties when this warning went out.

IssuedProductOfficeLasted
Apr 19, 4:30 PM CDTSevere Thunderstorm WatchSPC5 hr

The nearest sounding before it

Birmingham, AL (KBMX), launched 00:00Z, 0.4 hours before the alert went out and 156 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Birmingham, AL at 00:00Z on 2009-04-20Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 225 joules per kilogram.LCLEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Birmingham, AL at 00:00Z on 2009-04-20The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 466 square meters per square second.19395878Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
225 J/kg
Mixed-layer CIN
0 J/kg
Mixed-layer LCL
490 m above ground
0-6 km bulk shear
52 kt
0-1 km storm-relative helicity
466 m²/s²
0-3 km storm-relative helicity
529 m²/s²
Significant tornado parameter
0.6
Supercell composite
2.5

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WFUS54 KHUN 200025
TORHUN
ALC089-103-200100-
/O.NEW.KHUN.TO.W.0041.090420T0025Z-090420T0100Z/

BULLETIN - EAS ACTIVATION REQUESTED
TORNADO WARNING
NATIONAL WEATHER SERVICE HUNTSVILLE AL
725 PM CDT SUN APR 19 2009

THE NATIONAL WEATHER SERVICE IN HUNTSVILLE HAS ISSUED A

* TORNADO WARNING FOR...
  SOUTHERN MADISON COUNTY IN NORTH CENTRAL ALABAMA...
  EAST CENTRAL MORGAN COUNTY IN NORTH CENTRAL ALABAMA...

* UNTIL 800 PM CDT

* AT 724 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
  SEVERE THUNDERSTORM CAPABLE OF PRODUCING A TORNADO NEAR LACEYS
  SPRING...OR ABOUT 11 MILES SOUTH OF REDSTONE ARSENAL...MOVING EAST 
  AT 30 MPH. THIS STORM HAS A HISTORY OF PRODUCING WIDESPREAD DAMAGE.

* LOCATIONS NEAR THE PATH OF THIS TORNADO INCLUDE...
  LACEYS SPRING.
  WHITESBURG.
  OWENS CROSSROADS.
  NEW HOPE.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

IF YOU ARE CAUGHT OUTSIDE...SEEK SHELTER IN A NEARBY REINFORCED
BUILDING. AS A LAST RESORT...SEEK SHELTER IN A CULVERT...DITCH OR LOW
SPOT AND COVER YOUR HEAD.

&&

LAT...LON 3445 8667 3461 8673 3467 8635 3463 8635
      3460 8632 3459 8629 3457 8632 3456 8631
      3454 8631 3452 8633 3450 8653 3454 8655
      3449 8656
TIME...MOT...LOC 0024Z 261DEG 26KT 3453 8665

$$
3 follow-up statements
000 
WWUS54 KHUN 200040
SVSHUN

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE HUNTSVILLE AL
740 PM CDT SUN APR 19 2009

ALC089-103-200100-
/O.CON.KHUN.TO.W.0041.000000T0000Z-090420T0100Z/
MORGAN AL-MADISON AL-
740 PM CDT SUN APR 19 2009

...A TORNADO WARNING REMAINS IN EFFECT UNTIL 800 PM CDT FOR
SOUTHEASTERN MADISON AND EAST CENTRAL MORGAN COUNTIES...

AT 736 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO 
INDICATE A TORNADO.  THIS TORNADO WAS LOCATED SOUTHWEST OF 
WHITESBURG... OR ABOUT 12 MILES SOUTHEAST OF REDSTONE 
ARSENAL...MOVING EAST AT 30 MPH. AT 736 PM...A TRAINED SPOTTER 
REPORTED A FUNNEL CLOUD EAST OF LACEYS SPRING NEAR THE RIVER.

OTHER LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO OWENS 
CROSSROADS AND NEW HOPE.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

IF YOU ARE CAUGHT OUTSIDE...SEEK SHELTER IN A NEARBY REINFORCED
BUILDING. AS A LAST RESORT...SEEK SHELTER IN A CULVERT...DITCH OR LOW
SPOT AND COVER YOUR HEAD WITH YOUR HANDS.

&&

LAT...LON 3446 8666 3457 8669 3464 8635 3461 8633
      3459 8629 3457 8632 3454 8631 3452 8633
      3450 8653 3454 8655 3449 8656
TIME...MOT...LOC 0039Z 261DEG 24KT 3455 8652

$$
000 
WWUS54 KHUN 200045
SVSHUN

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE HUNTSVILLE AL
745 PM CDT SUN APR 19 2009

ALC103-200054-
/O.CAN.KHUN.TO.W.0041.000000T0000Z-090420T0100Z/
MORGAN AL-
745 PM CDT SUN APR 19 2009

...THE TORNADO WARNING FOR EAST CENTRAL MORGAN COUNTY IS CANCELED...

A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 1000 PM CDT
SUNDAY EVENING FOR NORTHERN ALABAMA AND CENTRAL TENNESSEE.

LAT...LON 3457 8632 3454 8631 3452 8633 3450 8653
      3452 8654 3456 8655 3456 8656 3459 8657
      3464 8635 3460 8632 3459 8629
TIME...MOT...LOC 0044Z 260DEG 20KT 3455 8651

$$

ALC089-200100-
/O.CON.KHUN.TO.W.0041.000000T0000Z-090420T0100Z/
MADISON AL-
745 PM CDT SUN APR 19 2009

...A TORNADO WARNING REMAINS IN EFFECT UNTIL 800 PM CDT FOR
SOUTHEASTERN MADISON COUNTY...

AT 744 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO 
INDICATE A TORNADO.  THIS TORNADO WAS LOCATED 4 MILES SOUTHWEST OF 
OWENS CROSSROADS...OR ABOUT 13 MILES SOUTHEAST OF REDSTONE 
ARSENAL...MOVING EAST AT 30 MPH. FUNNEL CLOUDS WERE REPORTED WITH 
THIS STORM JUST EAST OF LACEYS SPRING.

OTHER LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO NEW 
HOPE.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

IF YOU ARE CAUGHT OUTSIDE...SEEK SHELTER IN A NEARBY REINFORCED
BUILDING. AS A LAST RESORT...SEEK SHELTER IN A CULVERT...DITCH OR LOW
SPOT AND COVER YOUR HEAD WITH YOUR HANDS.

&&

LAT...LON 3457 8632 3454 8631 3452 8633 3450 8653
      3452 8654 3456 8655 3456 8656 3459 8657
      3464 8635 3460 8632 3459 8629
TIME...MOT...LOC 0044Z 260DEG 20KT 3455 8651

$$
000 
WWUS54 KHUN 200057
SVSHUN

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE HUNTSVILLE AL
757 PM CDT SUN APR 19 2009

ALC089-200105-
/O.EXP.KHUN.TO.W.0041.000000T0000Z-090420T0100Z/
MADISON AL-
757 PM CDT SUN APR 19 2009

...THE TORNADO WARNING FOR SOUTHEASTERN MADISON COUNTY EXPIRES AT 800
PM CDT...

WEATHER SERVICE DOPPLER RADAR INDICATED THE THUNDERSTORM THAT 
PROMPTED THE TORNADO WARNING HAD WEAKENED AND WAS NO LONGER CAPABLE 
OF PRODUCING A TORNADO. THEREFORE THE TORNADO WARNING IS BEING 
ALLOWED TO EXPIRE AT 800 PM CDT.

HOWEVER...HEAVY RAINFALL...GUSTY WINDS TO 40 MPH...AND FREQUENT 
LIGHTNING WERE STILL POSSIBLE FROM THIS THUNDERSTORM. STAY INDOORS 
UNTIL THE STORM HAS PASSED.

LAT...LON 3457 8632 3454 8631 3452 8633 3450 8653
      3452 8654 3456 8655 3456 8656 3459 8657
      3464 8635 3460 8632 3459 8629
TIME...MOT...LOC 0055Z 260DEG 20KT 3456 8644

$$

What forecasters said that day

The local office's own words before this tornado warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Huntsville, AL wrote its last area forecast discussion before this tornado warning went out at Apr 19, 6:14 PM CDT, 1 hour 11 minutes earlier.

Area forecast discussion, Apr 19, 6:14 PM CDT, 1 hour 11 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE HUNTSVILLE AL
614 PM CDT SUN APR 19 2009

.UPDATE...FOR 00Z TAFS.
&&

.AVIATION...
SEVERE SUPERCELL THUNDERSTORM 20-30S OF KMSL SHOULD STAY S OF KHSV
DURING NEXT 1-2 HRS ON PRESENT COURSE.  HOWEVER...ANVIL CB PRECIP
AND PERHAPS A FEW CG LIGHTNING STRIKES REMAIN POSSIBLE N OF THIS
STORM.  OTHER CONVECTION IN NERN MS MAY ALSO IMPACT BOTH KMSL/KHSV
BTWN 02-05Z.  OTRW...SPORADIC MVFR CIGS ARE ANTICIPATED BEHIND
FRONTAL PASSAGE LATER TONIGHT INTO EARLY MONDAY.  CIGS MAY RECOVER
TO VFR MONDAY AFTN.
&&

.DISCUSSION.../ISSUED AT 251 PM CDT/...
A SFC LOW OVER SERN MO HAD A CDFNT EXTENDING THRU ERN ARKANSAS WITH
CONVECTION DEVELOPING AHEAD OF THE FRONT. CLOSER TO HOME...LOCAL
RADARS ARE SHOWING A BAND OF SHRA/TSRA MOVING ACROSS OUR CWA ATTM.
THIS LINE OF PCPN EXTENDS FROM THE HUN AREA AND POINTS WEST. SO FAR
NO SVR WX WAS OCCURRING...AND NOT REALLY EXPECTING ANY SVR WX WITH
THIS BAND OF PCPN.

HOWEVER AS THE CDFNT (NOW OVER ERN ARKANSAS) MOVES EAST THIS
EVENING...THE CHC OF SVR WX WILL INCREASE OVER THE CWA. THE BEST
TIMING OF SVR WX WILL BE 5-6 PM OVR NW AL...7-8 PM OVER THE HUN
AREA AND 9-10 PM IN NERN AL. MAIN THREAT OF SVR WX WILL BE
DAMAGING WINDS/LARGE HAIL. OUR CWA DOES HAVE ENOUGH LOW LEVEL
SHEAR TO PRODUCE A FEW ISOLATED TORNADOES. THE SVR WX THREAT WILL
BE OVER BY MIDNIGHT.

MONDAY/TUESDAY...THE LARGE/SLOW MOVING UPPER LOW THAT IS BRINGING
ALL OF THE SVR WX POTENTIAL ATTM...WILL HANG ARND UNTIL TUESDAY
MRNG. THUS WITH WEAK DISTURBANCES SWINGING ARND THE UPPER LOW AND
COLD 5H TEMPS...WILL KEEP A LOW POP IN FOR SHOWERS UNTIL TUESDAY
MRNG. THE CHC OF PCPN SHOULD END BY TUESDAY AFTN AND EVENING.

REST OF THE EXTENDED FCST...LARGE UPPER RIDGE/SFC HIGH WILL BUILD
IN ACROSS THE AREA. THIS WILL BEGIN A WARMING TREND WITH TEMPS IN
THE LOWER 80S BY THE END OF THE NEXT WEEK. GFS ALSO DOES HINT AT
FEW AFTN/EVENING SHOWERS/TSRA BY THE END OF NEXT WEEK...BUT FOR
NOW WILL KEEP DRY.
&&

.HUN WATCHES/WARNINGS/ADVISORIES...
AL...NONE.
TN...NONE.
&&

PREV DISCUSSION...07
AVIATION...KULA
Hazardous weather outlook, Apr 19, 12:55 PM CDT, 6 hours 30 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE HUNTSVILLE AL
1255 PM CDT SUN APR 19 2009

ALZ001>010-016-TNZ076-096-097-200500-
LAUDERDALE-COLBERT-FRANKLIN AL-LAWRENCE-LIMESTONE-MADISON-MORGAN-
MARSHALL-JACKSON-DEKALB-CULLMAN-MOORE-LINCOLN-FRANKLIN TN-
1255 PM CDT SUN APR 19 2009

THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTH ALABAMA AND PORTIONS
OF SOUTHERN MIDDLE TENNESSEE.

.DAY ONE...TODAY AND TONIGHT...

AN INITIAL LINE OF SHOWERS AND THUNDERSTORMS WILL PUSH THROUGH THE
CENTRAL TENNESSEE VALLEY EARLY THIS AFTERNOON. A STRONG THUNDERSTORM
OR TWO CANNOT BE RULED OUT...BUT CONDITIONS SHOULD GENERALLY BE TOO
STABLE WITH THIS FIRST ROUND OF THUNDERSTORMS.

A BRIEF BREAK IN THE RAIN IS POSSIBLE BEHIND THE LINE...AND THE SUN
MAY COME OUT FOR A TIME. HOWEVER...THIS WILL ALLOW CONDITIONS TO
DESTABILIZE...CAUSING THUNDERSTORMS TO REDEVELOP ALONG OR AHEAD OF
AN APPROACHING COLD FRONT. SOME OF THESE STORMS MAY BECOME SEVERE...
CAPABLE OF PRODUCING HAIL TO THE SIZE OF QUARTERS AND DAMAGING
WINDS. AN ISOLATED TORNADO CANNOT BE RULED OUT.

ESTIMATED TIMING FOR THE FRONT IS AROUND 5 PM FOR NORTHWEST
ALABAMA...AROUND 7 PM FOR THE INTERSTATE 65 CORRIDOR...THEN EXITING
INTO GEORGIA BY 10 PM.

.DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY...

THE PROBABILITY FOR HAZARDOUS WEATHER IS LOW.

SOME ISOLATED THUNDERSTORMS ARE POSSIBLE MONDAY AFTERNOON...MAINLY
NORTH OF THE TENNESSEE RIVER AS REMNANT MOISTURE FROM THE MAIN
SYSTEM THAT BROUGHT THE COLD FRONT MOVES NORTHEAST.

.SPOTTER CALL TO ACTION STATEMENT...

ACTIVATION OF STORM SPOTTERS AND EMERGENCY MANAGEMENT PERSONNEL MAY
BE REQUESTED LATE THIS AFTERNOON AND TONIGHT.

BCC

In the hours before

Local storm report, Apr 19, 5:23 PM CDT, 2 hours 2 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE HUNTSVILLE AL
523 PM CDT SUN APR 19 2009

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0510 PM     HAIL             RED BAY                 34.44N 88.14W
04/19/2009  E2.00 INCH       FRANKLIN           AL   PUBLIC

            EGG SIZE HAIL REPORTED NEAR RED BAY.

0513 PM     HAIL             RED BAY                 34.44N 88.14W
04/19/2009  E2.75 INCH       FRANKLIN           AL   PUBLIC

            GOLF BALL TO BASEBALL SIZE HAIL REPORTED IN DOWNTOWN RED
            BAY.

&&

CCROWE
Local storm report, Apr 19, 6:21 PM CDT, 1 hour 4 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE HUNTSVILLE AL
621 PM CDT SUN APR 19 2009

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0610 PM     FUNNEL CLOUD     MT HOPE                 34.46N 87.48W
04/19/2009                   LAWRENCE           AL   EMERGENCY MNGR

            FUNNEL CLOUD REPORTED BY A FIREFIGHTER NEAR MT HOPE.

0610 PM     TSTM WND DMG     MT HOPE                 34.46N 87.48W
04/19/2009                   LAWRENCE           AL   EMERGENCY MNGR

            MULTIPLE TREES AND POWER LINES REPORTED DOWN IN AND
            AROUND MOUNT HOPE. A TREE ALSO REPORTED DOWN ON TOP OF A
            TRUCK BUT THE DRIVER GOT OUT OF THE TRUCK SAFELY.

&&

CCROWE
Local storm report, Apr 19, 6:36 PM CDT, 49 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE HUNTSVILLE AL
636 PM CDT SUN APR 19 2009

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0621 PM     HAIL             MOULTON                 34.48N 87.29W
04/19/2009  E0.50 INCH       LAWRENCE           AL   EMERGENCY MNGR

            PEA AND DIME SIZE HAIL REPORTED IN MOULTON

0624 PM     HAIL             WREN                    34.43N 87.29W
04/19/2009  E0.75 INCH       LAWRENCE           AL   EMERGENCY MNGR

0629 PM     TSTM WND GST     MOULTON                 34.48N 87.29W
04/19/2009  E70.00 MPH       LAWRENCE           AL   AMATEUR RADIO

0629 PM     HAIL             MOULTON                 34.48N 87.29W
04/19/2009  E0.88 INCH       LAWRENCE           AL   AMATEUR RADIO

            PEA AND NICKEL SIZE HAIL IN DOWNTOWN MOULTON REPORTED BY
            BOTH AMATEUR RADIO AND EMERGENCY MANAGERS.

0630 PM     HAIL             CADDO                   34.57N 87.14W
04/19/2009  E1.00 INCH       LAWRENCE           AL   EMERGENCY MNGR

&&

CCROWE
Special weather statement, Apr 19, 6:44 PM CDT, 41 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE HUNTSVILLE AL
644 PM CDT SUN APR 19 2009

ALZ016-200030-
CULLMAN-
644 PM CDT SUN APR 19 2009

...SIGNIFICANT WEATHER ALERT FOR CULLMAN COUNTY UNTIL 730 PM CDT...

AT 644 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A
STRONG THUNDERSTORM 5 MILES NORTHWEST OF ARLEY...MOVING EAST AT 30
MPH.

DIME SIZE HAIL AND WINDS UP TO 50 MPH ARE EXPECTED WITH THIS STORM.

* LOCATIONS IN OR NEAR THE PATH INCLUDE...
  CRANE HILL.
  JONES CHAPEL.
  LOGAN.
  WEST POINT.
  BALDWIN.
  CULLMAN...GOOD HOPE.

THIS THUNDERSTORM COULD INTENSIFY QUICKLY...SO BE READY TO ACT IF A
WARNING IS ISSUED.

A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 1000 PM CDT
SUNDAY EVENING FOR NORTHERN ALABAMA AND CENTRAL TENNESSEE.

STAY TUNED TO NOAA WEATHER RADIO...COMMERCIAL RADIO...OR YOUR LOCAL
TELEVISION STATIONS FOR LATER STATEMENTS AND POSSIBLE WARNINGS
CONCERNING THIS WEATHER SITUATION.

BCC
Special weather statement, Apr 19, 7:00 PM CDT, 25 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE HUNTSVILLE AL
700 PM CDT SUN APR 19 2009

ALZ006-008-009-200145-
JACKSON-MADISON-MARSHALL-
700 PM CDT SUN APR 19 2009

...SIGNIFICANT WEATHER ALERT FOR SOUTHERN JACKSON...SOUTHEAST
MADISON AND NORTHERN MARSHALL COUNTIES UNTIL 845 PM CDT...

AT 759 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A
CLUSTER OF STRONG THUNDERSTORMS EXTENDING FROM NEAR PAINT ROCK TO
NEAR UNION GROVE...MOVING EAST AT 30 MPH.

ONE HALF INCH DIAMETER HAIL...LOCALLY HEAVY RAINFALL...AND WIND
GUSTS UP TO 50 MPH ARE EXPECTED WITH THESE STORMS.

* LOCATIONS IN OR NEAR THE PATH INCLUDE...
  WOODVILLE...GUNTERSVILLE.
  GRANT.
  COLUMBUS CITY.
  LIM ROCK.
  LARKINSVILLE.
  LANGSTON...SECTION.

THIS CLUSTER OF STORMS COULD INTENSIFY QUICKLY...SO BE READY TO ACT
IF A WARNING IS ISSUED.
Local storm report, Apr 19, 7:18 PM CDT, 7 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE HUNTSVILLE AL
718 PM CDT SUN APR 19 2009

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0641 PM     HAIL             DANVILLE                34.41N 87.08W
04/19/2009  E0.25 INCH       MORGAN             AL   EMERGENCY MNGR

            PEA SIZE HAIL JUST NORTH OF DANVILLE.

0650 PM     HAIL             DECATUR                 34.61N 86.98W
04/19/2009  E0.25 INCH       MORGAN             AL   EMERGENCY MNGR

            PEA SIZE HAIL REPORTED IN DECATUR.

0652 PM     HAIL             4 E ADDISON             34.20N 87.11W
04/19/2009  E1.00 INCH       CULLMAN            AL   EMERGENCY MNGR

            DIME AND QUARTER SIZE HAIL REPORTED ON HWY 278 ON THE
            CULLMAN/WINSTON CO LINE.

0652 PM     HAIL             HARTSELLE               34.44N 86.94W
04/19/2009  E1.75 INCH       MORGAN             AL   EMERGENCY MNGR

            GOLF BALL SIZE HAIL REPORTED WEST OF HARTSELLE IN THE
            OAKRIDGE COMMUNITY.

0655 PM     TSTM WND DMG     1 WNW NEEL              34.47N 87.08W
04/19/2009                   MORGAN             AL   TRAINED SPOTTER

            TREES AND POWER LINES DOWN, HOMES DAMAGED ON BLANKENSHIP
            ROAD.

0700 PM     HAIL             PRICEVILLE              34.52N 86.89W
04/19/2009  E0.50 INCH       MORGAN             AL   EMERGENCY MNGR

            DIME SIZE HAIL REPORTED IN PRICEVILLE.

0701 PM     FUNNEL CLOUD     1 SW HARTSELLE          34.43N 86.95W
04/19/2009                   MORGAN             AL   TRAINED SPOTTER

            FUNNEL CLOUD REPORTED BY A TRAINED SPOTTER 1 MILE SW OF
            HARTSELLE.

0704 PM     HAIL             HARTSELLE               34.44N 86.94W
04/19/2009  E0.25 INCH       MORGAN             AL   TRAINED SPOTTER

            PEA SIZE HAIL REPORTED ON HWY 36 NEAR HARTSELLE.

&&

CCROWE

The office that day

Everything else NWS Huntsville, AL issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Apr 19, 7:27 PM CDTSevere Thunderstorm WarningHUNCullman, Marshall48 min
Apr 19, 8:16 PM CDTSevere Thunderstorm WarningHUNDeKalb, Marshall29 min
Apr 19, 8:43 PM CDTTornado WarningHUNDeKalb, Marshall32 min
Apr 19, 8:55 PM CDTSevere Thunderstorm WarningHUNDeKalb35 min
Apr 19, 9:10 PM CDTTornado WarningHUNDeKalb35 min
Apr 19, 9:19 PM CDTTornado WarningHUNDeKalb26 min

Nearby

Tornado Warnings in Alabama, 2009Every tornado warning in 2009Tornadoes in 2009

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.